, Volume 12, Issue 5, pp 725-738

Components in the space of composition operators

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


We consider the topological space of all composition operators, acting on certain Hilbert spaces of holomorphic functions on the unit disc, in the uniform operator topology. A sufficient condition is given for the component of a composition operator to be a singleton. A necessary condition is given for one composition operator to lie in the component of another. In addition, we prove analogous results for the component of the image of a composition operator in the Calkin algebra. Finally, we obtain some related results on the essential norm of a linear combination of composition operators.